MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MARYLAND DISSECTOR

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MARYLAND DISSECTOR
Model Number 420143-07
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive has received the maryland dissector instrument associated with this complaint and completed investigations.Failure analysis investigations replicated and confirmed the customer reported complaint.After opening the housing, a visual inspection was performed and no obvious signs of damage found.The grips would not open when placed on a system or when attempting to manually force them apart.The yaw and pitch movements of the wrist are correct.Since the rest of the movement is correct, the issue is only with the open and close cables.As this was the instrument's first use, the cables were most likely routed incorrectly.
 
Event or Problem Description
It was reported that during central processing, the maryland dissector instrument failed to open.There was no report of patient involvement.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MARYLAND DISSECTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17016009
Report Number2955842-2023-15115
Device Sequence Number6975641
Product Code NAY
UDI-Device Identifier00886874111413
UDI-Public(01)00886874111413(10)T10180518
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420143-07
Device Catalogue Number420143
Device Lot NumberT10180518 156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2020
Initial Report FDA Received Date05/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown